Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 121, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 7, 2012, 10:30 PM CDT for Cheyenne County, Kansas; Dundy County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 10:30 PM CDT (03:30 UTC)
- Expired
- Jul 7, 2012, 11:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cheyenne County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 84 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
274 WUUS53 KGLD 080330 SVRGLD KSC023-NEC057-080430- /O.NEW.KGLD.SV.W.0121.120708T0330Z-120708T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 930 PM MDT SAT JUL 7 2012 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHEYENNE COUNTY IN NORTHWEST KANSAS... WESTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 1030 PM MDT/1130 PM CDT/ * AT 929 PM MDT/1029 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF LAIRD TO PARKS...AND WAS MOVING NORTH AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PARKS. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 24. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3996 10164 3999 10204 4035 10205 4035 10156 TIME...MOT...LOC 0330Z 190DEG 21KT 4011 10200 4000 10168 WIND...HAIL 60MPH 1.00IN $$ DR
6 follow-up statements
101 WWUS53 KGLD 080339 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 939 PM MDT SAT JUL 7 2012 KSC023-080349- /O.CAN.KGLD.SV.W.0121.000000T0000Z-120708T0430Z/ CHEYENNE KS- 1039 PM CDT SAT JUL 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEYENNE COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. LAT...LON 4000 10163 4001 10204 4035 10205 4035 10156 TIME...MOT...LOC 0339Z 190DEG 21KT 4016 10199 4005 10167 $$ NEC057-080430- /O.CON.KGLD.SV.W.0121.000000T0000Z-120708T0430Z/ DUNDY NE- 939 PM MDT SAT JUL 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN DUNDY COUNTY UNTIL 1030 PM MDT... AT 933 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF LAIRD TO PARKS...AND WAS MOVING NORTH AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF WESTERN DUNDY COUNTY. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 24. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4000 10163 4001 10204 4035 10205 4035 10156 TIME...MOT...LOC 0339Z 190DEG 21KT 4016 10199 4005 10167 WIND...HAIL 60MPH 1.25IN $$ DR
018 WWUS53 KGLD 080343 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 943 PM MDT SAT JUL 7 2012 NEC057-080430- /O.CON.KGLD.SV.W.0121.000000T0000Z-120708T0430Z/ DUNDY NE- 943 PM MDT SAT JUL 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN DUNDY COUNTY UNTIL 1030 PM MDT... AT 938 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF LAIRD TO PARKS...AND WAS MOVING NORTH AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF WESTERN DUNDY COUNTY. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 24. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4000 10163 4001 10204 4035 10205 4035 10156 TIME...MOT...LOC 0343Z 190DEG 21KT 4016 10201 4006 10170 WIND...HAIL 70MPH 1.25IN $$ DR
222 WWUS53 KGLD 080350 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 950 PM MDT SAT JUL 7 2012 NEC057-080430- /O.CON.KGLD.SV.W.0121.000000T0000Z-120708T0430Z/ DUNDY NE- 950 PM MDT SAT JUL 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN DUNDY COUNTY UNTIL 1030 PM MDT... AT 947 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF LAIRD TO 7 MILES NORTHWEST OF PARKS...AND WAS MOVING NORTH AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHWESTERN DUNDY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4006 10172 4006 10204 4035 10205 4035 10162 TIME...MOT...LOC 0351Z 189DEG 29KT 4019 10201 4016 10177 WIND...HAIL 70MPH 1.50IN $$ DR
602 WWUS53 KGLD 080405 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1005 PM MDT SAT JUL 7 2012 NEC057-080430- /O.CON.KGLD.SV.W.0121.000000T0000Z-120708T0430Z/ DUNDY NE- 1005 PM MDT SAT JUL 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN DUNDY COUNTY UNTIL 1030 PM MDT... AT 1001 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF ALVIN...AND WAS MOVING NORTH AT 30 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHWESTERN DUNDY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4013 10176 4013 10204 4035 10205 4035 10173 TIME...MOT...LOC 0405Z 163DEG 24KT 4026 10194 WIND...HAIL 70MPH 1.50IN $$ DR
794 WWUS53 KGLD 080415 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1015 PM MDT SAT JUL 7 2012 NEC057-080430- /O.CON.KGLD.SV.W.0121.000000T0000Z-120708T0430Z/ DUNDY NE- 1015 PM MDT SAT JUL 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN DUNDY COUNTY UNTIL 1030 PM MDT... AT 1011 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF ALVIN...AND WAS MOVING NORTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHWESTERN DUNDY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4019 10181 4018 10204 4035 10205 4035 10179 TIME...MOT...LOC 0415Z 166DEG 11KT 4028 10195 WIND...HAIL 70MPH 1.50IN $$ DR
724 WWUS53 KGLD 080429 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1029 PM MDT SAT JUL 7 2012 NEC057-080438- /O.EXP.KGLD.SV.W.0121.000000T0000Z-120708T0430Z/ DUNDY NE- 1029 PM MDT SAT JUL 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DUNDY COUNTY WILL EXPIRE AT 1030 PM MDT/1130 PM CDT/... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4019 10181 4018 10204 4035 10205 4035 10179 TIME...MOT...LOC 0428Z 166DEG 11KT 4032 10196 $$ DR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:28 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 7, 6:28 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 528 PM MDT SAT JUL 7 2012 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 224 PM MDT SAT JUL 7 2012 14Z WATER VAPOR IMAGERY/RUC ANALYSIS INDICATES 595 DM H5 RIDGE IN PLACE ACROSS CENTRAL CONUS...WITH PV ANOMALY NOTED ALONG THE KS AND COLORADO BORDER CENTERED NEAR KLIC. 15Z SFC OBS INDICATED COLD FRONT HAD PROGRESSED THROUGH MUCH OF THE CWA...WITH LATEST OBS INDICATING IT HAD MOVED THROUGH HLC AND TRB. 12Z RAOBS INDICATED FAIRLY DEEP FRONTAL ZONE HAD MOVED THROUGH KLBF WITH FRONTAL INVERSION NOTED UP TO H75 AND WITH A 11C TEMPERATURE CHANGE AT H85. WHILE A NOTICEABLE COOL DOWN ALSO NOTED AT DNR...OVERALL AIR MASS AT DDC HAD CHANGED LITTLE FROM 12Z YESTERDAY. TONIGHT...FAIRLY COMPLICATED FORECAST AS OVERALL FORCING UNDER LARGE SCALE RIDGE REMAINS WEAK AS OVERALL FLOW PRETTY LIGHT...BUT ATMOSPHERE REMAINS FAIRLY UNSTABLE AND WEAKLY CAPPED TO EVEN ELEVATED CONVECTION THROUGH THE NIGHT...SUGGESTING IT WILL TAKE VERY LITTLE FORCED ASCENT TO MAINTAIN THUNDERSTORMS THROUGH THE NIGHT. GENERAL CONSENSUS BETWEEN OPERATIONAL MODELS WILL DEVELOP A WEAK SHORTWAVE TROUGH THAT SLOWLY MOVES ACROSS NORTHERN COLORADO THROUGH THE NIGHT...WITH BROAD AREA OF WEAK WAA TO THE NORTH OF FRONT AHEAD OF THIS TROUGH. HAVE A FEW CONCERNS THAT THERE DOES NOT SEEM TO BE ANY SIG PV ANOMALIES NOTED IN THE UPSTREAM FLOW...ALTHOUGH THERE MAY BE SOME SEMBLANCE OF SW TROUGH APPARENT ACROSS NORTHEAST UTAH AT 16Z. GIVEN WEAK FORCING AND EXPECTED INSTABILITY PATTERN...HARD TO RULE OUT ANY ONE LOCATION FOR NOT HAVING A THREAT FOR THUNDERSTORMS...BUT WILL LIMIT HIGHEST CHANCES TO NORTHWESTERN CWA WHICH WILL BE CLOSEST TO WEAK SW TROUGH. WITH WEAK FLOW ALOFT RESULTING IN SLOW STORM MOTIONS...ABOVE FREEZING LAYER > 15000 FT AND PRECIPITATELY WATERS INCREASING TO AROUND 1.5 INCHES TONIGHT HEAVY RAIN AND FLASH FLOODING A DEFINITE CONCERN. ALTHOUGH MOST OF CWA HAS BEEN WITHOUT PRECIPITATION THE PAST FEW DAYS...WILL HAVE TO MONITOR LATEST DATA FOR POTENTIAL FLASH FLOOD WATCHES SHOULD WIDESPREAD HEAVY RAIN BECOME MORE LIKELY. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 224 PM MDT SAT JUL 7 2012 MAIN CHALLENGE FOR SUNDAY THROUGH MONDAY WILL BE TIMING AND PLACEMENT OF PRECIPITATION CHANCES. THE UPPER LEVEL RIDGE WILL RETROGRADE WEST TO THE GREAT BASIN BY SUNDAY...PUTTING THE AREA UNDER NORTHWEST FLOW. THIS WILL PUSH THE MONSOON MOISTURE AROUND THE UPPER LEVEL HIGH AND OVER THE AREA. WITH PLENTY OF MOISTURE TO WORK WITH...MORE THAN WE HAVE HAD FOR THE LAST FEW MONTHS...AND AMPLE INSTABILITY...ANY OF THE DISTURBANCES MOVING THROUGH THE FLOW COULD DEVELOP PRECIPITATION. WITH ONLY WEAK UPPER LEVEL DISTURBANCES MOVING THROUGH THE FLOW...AM HESITANT TO PUT TOO MUCH DETAIL INTO THE FORECAST SINCE THE TIMING AND PLACEMENT OF THESE COULD EASILY CHANGE. BASED ON SREF ENSEMBLE MODELS AS WELL AS THE LOCATION OF THE BEST FORCING...THE WESTERN HALF OF THE AREA LOOKS TO BE THE MOST LIKELY AREA TO RECEIVE PRECIPITATION. MODELS AGREE WITH BRINGING A STRONGER UPPER LEVEL SHORT WAVE TROUGH ACROSS THE WESTERN HALF OF THE AREA SUNDAY NIGHT...BRINGING THE BEST SHOT FOR RAINFALL. STORM MOTIONS WILL BE 5-10KTS SO HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. MONDAY THE SHORT WAVE TROUGH CONTINUES SOUTH OVER EASTERN COLORADO...EXITING THE AREA DURING THE AFTERNOON. THERE ARE SOME WEAKER DISTURBANCES FOLLOWING THE MAIN SHORT WAVE...SO AREAS TO THE EAST MAY RECEIVE SOME RAINFALL. WITH ISENTROPIC DOWNGLIDE OCCURRING THROUGH THE DAY...AM THINKING THE PRECIPITATION WILL BE CLOSELY TIED TO THE UPPER LEVEL DISTURBANCES...SO HAVE PRECIPITATION CHANCES DECLINING ONCE THEY MOVE OUT OF THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING. HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE AS STORM MOTIONS WILL BE AROUND 10KTS. WITH SB AND MID LEVEL CAPE AROUND 500J/KG OR LESS TO WORK WITH AND LAPSE RATES AROUND 7C/KM OR LESS...AM THINKING THE THUNDERSTORM COVERAGE WILL BE SPOTTY WITH MOSTLY SHOWERS. FOR TUESDAY THROUGH SATURDAY THE PERIOD WILL BE PRIMARY DRY WITH THE UPPER LEVEL RIDGE OVER THE GREAT BASIN. SEVERAL WEAK SHORT WAVE TROUGHS MOVE THROUGH THE NORTHWEST FLOW OVER THE AREA. HOWEVER WITH NO STRONG FORCING TO WORK...WILL KEEP THE FORECAST DRY FOR NOW. TOWARD THE END OF THE WEEK INTO THE WEEKEND A COUPLE UPPER LEVEL SHORT WAVE TROUGHS OVER THE NORTHWEST PART OF THE AREA MOVE ACROSS A DRY LINE. WITH MODELS AGREEING ON THE LOCATION OF THE PRECIPITATION...WILL INCLUDE SOME PRECIPITATION CHANCES FOR THE NORTHERN PART OF THE AREA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 523 PM MDT SAT JUL 7 2012 AVIATION CONCERNS WILL BE THUNDERSTORM CHANCES TONIGHT...AND FOG/STRATUS LINGERING INTO SUNDAY MORNING. THUNDERSTORMS IN CENTRAL KANSAS ARE SLOWLY MOVING NORTH THIS EVENING...AND SHOULD REACH THE KGLD AREA AROUND 03Z AND KMCK TOWARDS 06Z. AREAL COVERAGE IS EXPECTED TO INCREASE SO BOTH TERMINALS STAND A GOOD CHANCE OF THUNDERSTORMS. AFTER MIDNIGHT...MOIST BOUNDARY LAYER AND LOW LEVEL UPSLOPE WILL RESULT IN STRATUS AND AREAS OF FOG...ALONG WITH SOME LINGERING RAIN SHOWERS. GIVEN THE PERSISTENT UPSLOPE...FLIGHT CATEGORIES WILL BE SLOW TO IMPROVE SUNDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JRM LONG TERM...JTL AVIATION...024
Hazardous weather outlook, Jul 7, 3:56 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 256 PM MDT SAT JUL 7 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 256 PM MDT SAT JUL 7 2012 /356 PM CDT SAT JUL 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND PERSIST THROUGH THE NIGHT. THE BEST CHANCES FOR THUNDERSTORMS WILL GENERALLY BE WEST OF A MCCOOK TO LEOTI LINE. LOCALLY HEAVY RAIN WILL BE POSSIBLE THROUGH THE NIGHT...WITH A FEW STORMS ALSO CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE SUNDAY AND MONDAY. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 7, 8:25 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 825 PM CDT SAT JUL 7 2012 KSZ001-080200- CHEYENNE- 825 PM CDT SAT JUL 7 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS... AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF ST. FRANCIS...MOVING NORTH AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3981 10168 3957 10168 3957 10193 3979 10198 TIME...MOT...LOC 0125Z 175DEG 11KT 3960 10181 DR
Special weather statement, Jul 7, 9:04 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 804 PM MDT SAT JUL 7 2012 COZ091-KSZ013-080230- KIT CARSON COUNTY-SHERMAN- 804 PM MDT SAT JUL 7 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND SHERMAN COUNTY IN NORTHWEST KANSAS... AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 9 MILES NORTH OF KANORADO TO STRATTON...MOVING NORTHWEST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3957 10259 3957 10197 3927 10200 3925 10262 TIME...MOT...LOC 0204Z 136DEG 12KT 3947 10201 3931 10259 DR
Local storm report, Jul 7, 9:11 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
811 PM MDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 13 NNW LEVANT 39.54N 101.29W
07/07/2012 E60 MPH THOMAS KS PUBLIC
&&
CJSSpecial weather statement, Jul 7, 9:12 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 812 PM MDT SAT JUL 7 2012 KSZ002-080245- RAWLINS- 912 PM CDT SAT JUL 7 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS... AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MCDONALD...MOVING NORTH AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3999 10111 3960 10120 3961 10142 4000 10141 TIME...MOT...LOC 0213Z 183DEG 10KT 3970 10131 DR
Special weather statement, Jul 7, 9:47 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
847 PM MDT SAT JUL 7 2012
COZ090-091-080315-
KIT CARSON COUNTY-YUMA COUNTY-
847 PM MDT SAT JUL 7 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
YUMA COUNTY IN NORTHEAST COLORADO...
AT 842 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 8
MILES SOUTHEAST OF BEECHER ISLAND TO 10 MILES SOUTH OF KIRK...MOVING
NORTH AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3968 10205 3942 10267 3973 10281 4008 10280
4030 10213
TIME...MOT...LOC 0247Z 165DEG 21KT 3980 10207 3951 10264
DRSpecial weather statement, Jul 7, 10:09 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
909 PM MDT SAT JUL 7 2012
KSZ001-NEZ079-080415-
CHEYENNE-DUNDY-
1009 PM CDT SAT JUL 7 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS AND DUNDY
COUNTY IN SOUTHWEST NEBRASKA...
AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEECHER ISLAND TO 10
MILES SOUTH OF BENKELMAN...MOVING NORTH AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 4025 10139 4000 10141 3984 10141 3969 10204
4020 10205
TIME...MOT...LOC 0308Z 174DEG 11KT 3988 10205 3993 10146
DRThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:11 PM CDT | Special Weather Statement | GLD | Thomas | 34 min |
| Jul 7, 8:24 PM CDT | Special Weather Statement | GLD | Rawlins | 36 min |
| Jul 7, 8:25 PM CDT | Special Weather Statement | GLD | Cheyenne | 35 min |
| Jul 7, 8:29 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 46 min |
| Jul 7, 9:00 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 45 min |
| Jul 7, 9:12 PM CDT | Special Weather Statement | GLD | Rawlins | 33 min |
| Jul 7, 9:38 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 27 min |
| Jul 7, 10:09 PM CDT | Special Weather Statement | GLD | Cheyenne | 66 min |
| Jul 8, 2:22 AM CDT | Special Weather Statement | GLD | Cheyenne | 53 min |
| Jul 8, 7:00 AM CDT | Flash Flood Watch | GLD | Cheyenne, Gove, Greeley, Logan, Rawlins, Sheridan and 4 more | 22 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.